Hail, Knox
- When
- June 25, 5:00 PM CST
- Where
- Knox County, Niobrara
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.750, -98.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT TUE JUN 25 2002 FORECAST CHALLENGES THUNDERSTORMS AND TEMPERATURES. FORECAST SOUNDINGS AND MODIFIED SHARP SOUNDINGS INDICATING AIR MASS ACROSS THE AREA THIS AFTERNOON WILL BE FAIRLY UNSTABLE WITH MINIMAL CIN. THESE TRENDS BEING CONFIRMED ON GOES SOUNDING DATA. WEAK BOUNDARY FM NE SD INTO N CNTRL NEB STARTING TO BE REINFORCED BY PUSH OF COOLER AND DRIER AIR ACROSS WRN AND CNTRL DAKOTAS ASSOCIATED WITH SEWD MOVING SHORTWAVE EXTENDING FM SOUTHEAST MANITOBA INTO N CNTRL SD. THIS BOUNDARY WILL LIKELY SERVE AS THE PRIME FOCUS FOR CONVECTIVE DEVELOPMENT TNGT THRU WED AS IT PUSHES SOUTH AND EAST. TRENDS OF PREVIOUS FORECASTS APPEAR TO HAVE GENERAL SCENARIO IN HAND WITH CHANCE FOR TSTMS DEVELOPING SOUTHEAST ACROSS FCST AREA TNGT. ON WED MAIN POTENTIAL FOR SHOWERS AND TSTMS APPEARS IT WILL BE CONFINED TO SRN ZONES VICINITY FRONTAL ZONE WITH DRIER AMD MORE STABLE AIR SPREADING INTO NRN COUNTIES. MAIN QUESTION WHETHER TO HOLD MENTION SRN COUNTIES WED EVENING. BASED ON NEW TIMING OF FRONT APPEARS SMALL EVENING POPS AT BEST SHOULD HANDLE SITUATION. WED APEARS TO BE A TEMP TRANSITION DAY WITH FRONT MOVING ACROSS FCST AREA WITH MAX TEMPS VARYING FROM MID OR UPPER 80S NORTH OF FNT TO 90 TO 95 SOUTH. THU LOOKS DRY WITH HIGH TEMPS GENLY IN MID OR UPPER 80S. ALTHOUGH CONFIDENCE STARTS TO DECREASE AS ONE GOES DEEPER INTO THE DAY 3-7 PERIOD WITH INCREASING RETURN FLOW AND CONVECTIVE CLIMATOLOGY THIS TIME YEAR...APPEARS EXTNDED PERIOD WILL BE MAINLY DRY BASED ON GENERAL UPPER LEVEL RIDGING. IN ADDITION NO SIGNIFICANT LOWER LEVEL FEATURE APPEARS FORECAST BY MODELS IN AREA TO HELP INITIATE CONVECTIVE DEVELOPMENT. .OMA...NONE WIESE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 542 PM CDT TUE JUN 25 2002 STORM SPOTTER ACTIVATION WILL BE NEEDED IN NORTHEAST NEBRASKA THIS EVENING AND EARLY TONIGHT. SPOTTERS MAY ALSO BE NEEDED IN OTHER PARTS OF EASTERN NEBRASKA AND WESTERN IOWA TONIGHT... EXCEPT NEAR THE KANSAS AND MISSOURI BORDERS. AFTERNOON HEATING HAS CREATED AN UNSTABLE AIRMASS OVER THE AREA. THE INSTABILITY IS WEAKLY CAPPED BY WARM AIR AT MID LEVELS...BUT THE CAP HAS BEEN BROKEN IN NORTHEAST NEBRASKA IN ADVANCE OF A WEAK COLD FRONT. STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST NEBRASKA THIS EVENING. SOME MAY CONTAIN LARGE HAIL OR DAMAGING WINDS. THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST TONIGHT...ALONG WITH A LINE OF THUNDERSTORMS. INSTABILITY IS EXPECTED TO WEAKEN AFTER DARK...AND WIND SHEAR WILL REMAIN WEAK. THERE WILL BE A DECREASING CHANCE FOR SEVERE WEATHER AS THE LINE OF STORMS MOVES INTO EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA. THE NEXT CHANCE FOR SEVERE WEATHER WILL BE LATE WEDNESDAY AFTERNOON. BY THAT TIME...THE COLD FRONT IS FORECAST TO BE LOCATED IN FAR NORTHERN KANSAS. IF THE FRONT IS FURTHER NORTH THAN EXPECTED...THEN A FEW SEVERE THUNDERSTORMS COULD OCCUR IN FAR SOUTHERN NEBRASKA DURING THE LATE AFTERNOON OR EVENING. ONCE AGAIN...THE MAIN HAZARDS FROM THESE STORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). JP
The Sioux Falls radar (KFSD), 141 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304015.